Alert archive / Maryland / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 13, 2005, 5:02 PM EDT for Garrett County, Maryland. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 13, 2005, 7:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Garrett County, MD
The radar
The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:30 PM EDT | FLASH FLOOD | 20 S Friendsville, MD | LAW ENFORCEMENT REPORTED A FOOT OF WATER ACROSS ROADS IN THE REDHOUSE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 132104 FFWPBZ MDC023-132300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 502 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 700 PM EDT * AT 456 PM EDT...DOPPLER WEATHER RADAR SHOWED VERY HEAVY RAIN OVER THE SOUTHERN PORTION OF THE COUNTY NEAR REDHOUSE. FROZEN CAMP RUN AND CLARK RUN ARE RECEIVING HEAVY RAIN IN ADDITION TO OTHER STREAMS IN THE AREA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3943 7919 3932 7936 3925 7947 3951 7946 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:46 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 2:46 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED JUL 13 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING AS TROPICAL
MOISTURE HAS COMBINED WITH DAYTIME HEATING. WEAK FLOW ALOFT AND
SOME CONVERGENCE IN LOWER LAYERS SETTING OFF SLOW MOVING TSTMS
WITH HEAVY RAINS AND OCNL SVR HAIL. WILL BE KEEPING LIKELY
POPS IN WATCH AREAS WITH HIGH CHANCE POPS REMAINDER. WILL ALSO
MENTION GUSTY WINDS IN ZONE WORDING EARLY TONIGHT AND PATCHY FOG
LATE.
SIMILAR SETUP FOR THURSDAY WITH STILL HIGH CHANCE POPS FOR THUNDERSTORMS.
TEMPS A BLEND OF FWC AND NAM NOS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
STILL UNCHANGED IN THE EARLY PORTION OF THE EXTENDED UNTIL
REMAINS OF DENNIS MOVE NORTH AND EAST INTO CANADA SUNDAY NIGHT. WILL KEEP IN
HIGH CHCS EARLY THIS PERIOD THEN LOWER CHANCES TO SLIGHT MONDAY
AND TUESDAY. CAN BE SOME LATE DAY CHCS TUESDAY AS NEXT TROF DROPS OUT OF
NORTHWEST. PERHAPS SOME DRYING MID WEEK AS SFC RIDGE BUILDS IN
FROM THE CENTRAL GREAT LAKES.
&&
.AVIATION...
CIRCULATION FROM DENNIS EXPECTED TO REMAIN OVER LOWER OHIO VALLEY
THROUGH THE PERIOD. ATMOSPHERE REMAINS QUITE MOIST ESPECIALLY AT LOW
LEVELS. SCATTERED THUNDERSTORMS CONTINUE TO POP UP ESPECIALLY ALONG
THE RIDGES AND SHOULD BECOME MORE NUMEROUS THROUGH THE AFTERNOON.
EXPECT GENERALLY VFR CONDITIONS BUT LOWERING TO MVFR IN
THUNDERSTORMS AND AREAS OF HAZE THROUGH THURSDAY MORNING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 2 PM WEDNESDAY TO 10 PM
WEDNESDAY.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ014-
PAZ015-PAZ016-PAZ020-PAZ021-PAZ022-PAZ023-PAZ029-PAZ030-
PAZ031-PAZ032 FROM 2 PM WEDNESDAY TO 10 PM WEDNESDAY.
WV...FLASH FLOOD WATCH FOR WVZ023-WVZ041 FROM 2 PM WEDNESDAY TO 10
PM WEDNESDAY.
&&Hazardous weather outlook, Jul 13, 4:38 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EDT WED JUL 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140837- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 438 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Local storm report, Jul 13, 3:31 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SPRINGDALE 40.54N 79.78W
07/13/2005 ALLEGHENY PA LAW ENFORCEMENT
TAWNY RUN FLOODED. FLOOD KNOCKED HOUSE OFF FOUNDATION AT
LINCOLN AND BUTLER STREET.
&&Local storm report, Jul 13, 3:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 NE NEW CASTLE 41.04N 80.29W
07/13/2005 LAWRENCE PA EMERGENCY MNGR
TREES DOWN.
0344 PM HAIL HARMONY 40.80N 80.13W
07/13/2005 0.75 INCH BUTLER PA PUBLIC
&&Local storm report, Jul 13, 4:09 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BENTLEYVILLE 40.12N 80.00W
07/13/2005 0.75 INCH WASHINGTON PA PUBLIC
0348 PM TSTM WND DMG BENTLEYVILLE 40.12N 80.00W
07/13/2005 WASHINGTON PA PUBLIC
TREES DOWN
&&
RRJKLocal storm report, Jul 13, 4:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG ELLWOOD CITY 40.86N 80.28W
07/13/2005 LAWRENCE PA AMATEUR RADIO
TREES DOWN
&&
RRJKLocal storm report, Jul 13, 4:34 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 NE NEW CASTLE 41.04N 80.29W
07/13/2005 LAWRENCE PA LAW ENFORCEMENT
TREES DOWN
&&
RRJKSpecial weather statement, Jul 13, 4:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 444 PM EDT WED JUL 13 2005 MDZ001-132145- GARRETT MD- 444 PM EDT WED JUL 13 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF REDHOUSE....MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ACCIDENT...DEEP CREEK LAKE STATE PARK...FRIENDSVILLE...GORMAN... MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...OAKLAND...REDHOUSE AND SWALLOW FALLS STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. HEAVY DOWNPOURS WILL OCCUR AS THE STORM SLOWLY PASSES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Nearby
Flash Flood Warnings in Maryland, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.